long-term use of dex for autoimmne horse - sad update #27
I will not give any details of who/where/when, so don't ask ;)
let's say you have a horse who has long-term diarrhea, and after a zillion things have been tried, including all sorts of dietary changes, pro/prebiotics, you name it, it's found that dex, low dose, is what stops it. On dex = normal poop, off dex = diarrhea again.
It's been deemed an auto-immune issue and the horse *may* need to be on long-term low-dose dex.
Have you found another cause for this? Have you found another fix?
It just worries me that long-term use of a steroid, even at as low a dose as possible, is just asking for trouble down the road, and I'd hate for the "cure" to be worse than the problem.
Absolutely NO berrating of anyone in this situation. It is not my horse, I have decided I want to find out what I can to maybe offer suggestions to this person and their vet(s), so experiences and possible suggestions only.
Please, and thank you :)